Finally some relief!!
AnonymousMay 14, 2009 at 7:56 pm
Well, after searching for a new Neurologist I had an appointment with my Internist and they asked if I wanted to see his assistant, a physician’s assistant. I said yea, it was just for a regular check up. Well, to my surprise after I told her everything that was going on with my pain and that my Neurologist would not prescribe narcotics for it, she was surprised that he didn’t even try a non-narcotic pain pill. She said to try the Elavil again, but try it at a lower dose and work my way up to see if that would help my pain. She did give me a prescription for Ultram. I’ve been on the Elavil for about 4 days and do have a dry mouth and feel a little tired, but hopefully it will go away. I am on Neurontin and take the Ultram when I am in alot of pain. What a relief it is to find a doctor that listens to you. So, I will continue to see my Neuro for my IVIG’s and my Internist for my pain. She also mentioned trying Lyrica and having that replace the Neurontin. I told her my Neuro had me taking the Neurontin along with the Lyrica, she thought that was odd. Maybe that is why I could not tolerate the Lyrica. Hope everyone is doing well.
Clare in Michigan;)
AnonymousMay 14, 2009 at 11:41 pm
Hi Claire! I tried that Lyrica out too after being on Neurontin. Even stopped the Neurontin and to me Lyrica was a junk drug! It didn’t help me one bit. Just beware of the Lyrica. You might do okay with it but I have tried all kinds of drugs for this CIDP and Gabapentin it is! I tried Elavil, Tegretol, Cymbalta, Effexor, Busparine. And a few other drugs. Nothing seemed to help me. Now I am on Gabapentin, Lexapro, Clonazapam, Ibuprophen 800mgs and the Tylenol with Codiene. Along with the other drugs I have to take.
That Ultram ER is some strong stuff! I tried taking it but it made me sick! My biggest problem with certain drugs is that I am hypersenitive and have bad reactions. Especially the ones that have the extended relief! They gave me Lomitol for my stomach pains I get and that makes me vomit! Elavil made me vomit and I am allergic to Vancomycin. Took the Ultram ER and was up for 3 days! But what works for one might not work for the other. I am glad they put you on the Ultram ER. I know several people that take it and they are doing great on it!
I remember when they finally gave me something in the ER one night. 5mgs of Zanax. I suffered for months and months on end trying to get diagnosed with this Lupus I have. I was in that ER crying in hysterics begging them to not let me suffer anymore! And I was suffering something bad! Lupus then was attacking my nervous system and I had tremors like parkinsons. My body all over was tingling and buzzing and it was in my head and neck area. They gave me that drug that night and it was instant relief! They then wrote out an RX for 2mgs at bedtime which helped but then during the day I needed relief! So they gave ,25mgs 3 times a day. When Gapapentin came out they weaned me off to the .25 mgs a day in the morning time. And that Gabapentin really worked. I have had to increase the dosage though but don’t want to switch to any other drugs because many of them are helping me out.
You may have some trails and errors at first trying to get the right recipe to help the pain but that is where you and this PA might be able to get you relief! I am so happy for you right now getting something to help you out. I’ve been there and it’s not fun suffering in pain and not being able to sleep. It wears the body out bigtime and made me sicker! Good luck Claire! I hope this regimin works for you and I see that you got good sleep and start feeling better! I sleep pretty good now! That makes a world of difference! Hugs
AnonymousMay 18, 2009 at 12:27 pm
More and more often Dr’s are backing away from perscribing narcotics and referring you to “Pain Management Clinics” I don’t know if it is CYA (Cover Your A**) with legal stuff or what, but they all seem to want to do this. I take narcotics, and would advise anyone to do everything they could to take something less if they can. These drugs just beat up your system. The CIDP doesn’t go away, so whenever you start narc’s, it is a long tough road.
I also wondered why your Neuro has you on both Lyrica and Gabapentin, they are the same thing, basically. It is amazing that the exact year Neurontin went generic, Lyrica showed up Brand name, and the drug rep’s are talking the Dr’s into switching patients from one to the other. From generic to brand name.
What a racket !!!
AnonymousMay 18, 2009 at 3:43 pm
I saw that too Dick S! The name brands cost alot more money and that’s more money for the pharmaceuticil industry. Sometimes I think these doctors get free stuff if they write so many RX’s of a name brand drug! I never even heard of Lyrica or Cymbalta and then suddenly they tried switching my Gabapentin instead of raising my dosage. I tried them but didn’t get much relief and the cost was rediculious. Now after I said something to them, they finally raised my Gabapentin. I also agree about the doctors trying to keep their jobs and cover their butts with narcotic meds! We have Anna Nicole Smith and Heath Ledger to thank for that although many others without a famous name have died from over abuse of medications. But it seems it gained National attention when Anna Nicole Smith died because she had all these potent narcotics that ended up killing her! Right after Anna Nicole Smith died and there was a big stink about the meds she was taking. My State passed a law that anybody on Narcotic meds sign a contract where only one doctor can RX a narcotic med to that patient and we can’t go but to one pharmacy to get them filled. Unless we are seen in the ER or a Dentist. Then we can have the meds filled. These doctors face law suits and don’t want the hassle because of one wrong person going drug seeking. Which only hurts those that are chronically ill and really need the meds just so they don’t live in pain and suffering. And if you notice many new meds they are coming out with are non narcotics.
Back in the 1800’s they had Opium for pain. Everybody took it and some got highly addicted. They eventually did away with that drug. And started new drugs. And we are in a new generation where they are reforming the drug market trying to make everything non narcotic.
AnonymousMay 18, 2009 at 4:04 pm
I just want to echo Linda’s sentiment on Lyrica. I had been on neurontin for a year due to severe nerve damage in my right leg (happened after back surgery). In January this year I end up with GBS/MF v. While in the hospital they stopped my neurontin and gave me lyrica. In addition to all the pain I was in, my leg pain returned to the point of tears. I begged and finally was put back on neurontin. I hope you quickly find what works best for you.
AnonymousMay 19, 2009 at 7:55 pm
Dick – I agree so much with what you say. These pharmaceutical companies are a racket. They are completely in the business of making a profit, a huge profit at that. My Neuro did tell me that Cymbalta came out after Effexor went generic, they added a little something to it and gave it a new name and are selling it as a new drug. You can betcha that the med reps are giving doctors and their staff many gifts to use their products. Another thing to think about is, why are drugs advertised on TV to people, when only doctors can prescribe them? Because we can go in and ask for them by name. I think the med companies run this country at times with all the money they put in politicians pockets also. I am doing okay with the Ultram. The Elavil is only 10 mg, and so far I am doing okay with it. My doctor will raise it slowly. It’s an old med that has been around for awhile, so I am more at ease taking it than some of the newer ones. Hope everyone has a good week and the weather here in Michigan is doing much better, 75 today.
Clare in Michigan
AnonymousMay 19, 2009 at 8:40 pm
Something else I have noticed about the newer meds too is the recalls from them. Just found out today that Reglan which I am now taking the generic form causes a Neuromuscular Disorder. It just seems these new meds have some bad side effects that come out later when a person has been taking them. I just don’t trust the new drugs today that they are making. Don’t seem like they are testing them long enough to see what happens. Or they did and knew about it and never said a word for fear of loosing money! Ultram has been around a while and seems to work well with many. Elavil has been around for decades. At least these two drugs have been around long enough to where they know what problems they can have but both seem to be safer drugs.
Good luck with the new meds!
You must be logged in to reply to this topic.